Hi, my 5 year old son (soon to be six!) has for the last couple of years had repeated fungal skin infections on the trunk of his body (just above groin, under armpits and around ribs, chest, shoulder, and back). It has never spread to his hands, face or limbs. To begin with the rash was small on his chest, and the doctor used the UV light to see if it glowed, which it did. He prescribed antifungal creams for about a year, which didn't really help, sometimes it would ease a little, but it would never totally go. Then it really started to spread and looked very angry, so they tried Terbinafine tablets, which really upset his tummy, so we had to stop, then more creams.......nothing worked, so he had a full month of Griseofulvin tablets, which he did really well with and took twice daily. By the end of the course there was no trace of the rash left and he seemed to be totally rid of it, now a few weeks later, I can see it starting to creep back on his shoulder, back and above his groin.
I have hypothyridism (Auto immune) and I am starting to wonder if these repeat fungal infections could be linked to his immune system somehow, and whether there could be any chance he has a thyroid problem too and this is causing repeat infections? When he was 4 he had a tonsilectomy as he had tonsilitis practically every month for years, and he has always suffered with constipation, and still has medication (movicol) for this. He eats a very healthy diet, gets plenty of excercise, and although he is a solid boy, he is not overweight.
I am waiting for our GP to call me today to discuss possibly having another course of tablets to stop the rash again, but just wonder why he keeps getting them? No one else in our family has any fungal rashes, and I would expect if he was picking up the rash from a school friend or from a hard surface or animal, for him to have the rash on his hands and arms or perhaps legs, not his body which is always covered.
I would be grateful for any ideas, tips, etc, as am worried about him. Many thanks in anticipation.